zbMATH — the first resource for mathematics

On the ruin time distribution for a Sparre Andersen process with exponential claim sizes. (English) Zbl 1141.91486
Summary: We derive a closed-form (infinite series) representation for the distribution of the ruin time for the Sparre Andersen model with exponentially distributed claims. This extends a recent result of D. C. M. Dickson et al. [Scand. Actuar. J. 2005, No. 5, 358–376 (2005; Zbl 1144.91025)] for such processes with Erlang inter-claim times. The derivation is based on transforming the original boundary crossing problem to an equivalent one on linear lower boundary crossing by a spectrally positive Lévy process. We illustrate our result in the cases of gamma, mixed exponential and inverse Gaussian inter-claim time distributions.

91B30 Risk theory, insurance (MSC2010)
60G40 Stopping times; optimal stopping problems; gambling theory
Full Text: DOI
[1] Abramowitz, M.; Stegun, I.A., Handbook of mathematical functions, (1965), Dover New York · Zbl 0515.33001
[2] Asmussen, S., Ruin probabilities, (2000), World Scientific Singapore
[3] Borovkov, A.A., Stochastic processes in queueing theory, (1976), Springer New York · Zbl 0319.60057
[4] Borovkov, K.A., A note on differentiable mappings, Annals of probability, 13, 1018-1021, (1985) · Zbl 0574.60047
[5] Borovkov, K.A.; Burq, Z., Kendall’s identity for the first crossing time revisited, Electronic communications in probability, 6, 91-94, (2001) · Zbl 1008.60065
[6] Dickson, D.C.M., 2008. Some explicit solutions for the joint distribution of the time of ruin and the deficit at ruin. ASTIN Bulletin 38 (1) (in press) · Zbl 1169.91386
[7] Dickson, D.C.M.; Hughes, B.D.; Zhang, L., The density of the time to ruin for a sparre Andersen process with Erlang arrivals and exponential claims, Scandinavian actuarial journal, 358-376, (2005) · Zbl 1144.91025
[8] Drekic, S.; Willmot, G.E., On the density and moments of the time of ruin with exponential claims, ASTIN bulletin, 33, 11-21, (2003) · Zbl 1062.60007
[9] Malinovski, V.K., Non-Poissonian claims’ arrivals and calculation of the probability of ruin, Insurance: mathematics & economics, 22, 123-138, (1998) · Zbl 0907.90099
[10] Mazza, C.; Rullière, D., A link between wave governed random motions and ruin processes, Insurance: mathematics & economics, 35, 205-222, (2004) · Zbl 1103.91045
[11] Panjer, H.H.; Willmot, G.E, Insurance risk models, (1992), Society of Actuaries Shaumburg, IL
[12] Seal, H.L., Survival probabilities, (1978), John Wiley & Sons Chichester · Zbl 0386.62088
[13] Willmot, G.E.; Woo, J.K., On the class of Erlang mixtures with risk theoretic applications, North American actuarial journal, 11, 2, 99-115, (2007)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.